MAUDE Adverse Event Report: ETHICON INC. J-VAC; CATHETER TIP SUCTION

ETHICON INC. J-VAC; CATHETER TIP SUCTION
Catalog Number 2160
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2026 and a reservoir was used.Defective material on the top prior to surgery.Upon receipt and analysis of the reservoir, the connection port of the bulb was separated from bulb cap.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information provided: j-vac reservoir bulb 100 cc - 2160 (lot: j2500470) (2160): unknown j-vac reservior bulb 100 cc - 2160 (lot: j2500470) (2160): lot/lot number: j2500470 list all j&j products that were used during the case but did not contribute to the reported event.## *** was there any damage or loss reported by the patient or user? ## no *** was there a significant delay? ## no *** if available, provide the product order number (po).## s/c ***.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.- could you please elaborate further on the issue reported with the product? - was the reservoir bulb used in the patient? - when was the malfunction first noted? - was breakage noted? - was another product used? - how was the case completed? - could you kindly perform and document the follow-up attempt for the product return? furthermore, please ensure that the shipment tracking number is recorded in the notes or rmao sections.- please provide the source or name of person providing answers to follow-up questions: photo evaluation: following the complaint following photo analysis was completed.Received pictures were checked visually, and concluded that: photo - 1: top view of the bulb was visible, where connection port of the bulb was visible broken.Photo - 2: side view of the bulb was visible, where connection port of the bulb was visible broken.From the photo analysis of above pictures, defect related to bulb connection port broken was confirmed.Sample evaluation: complaint sample review : one complaint sample of reservoir bulb with separate connection port was received for evaluation, product was inspected visually, below were detailed observations: 1.Connection port of the bulb was separated from bulb cap.Based on above observations, it is suspected that the product might have handled differently at user end, and lead to the defect generation.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Due to the damages found on the device the complaint was observed.The assignable cause for the condition is not related to the manufacturing process within manufacturer control.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
J-VAC
Common Device Name
CATHETER TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24936924
Report Number2210968-2026-04179
Device Sequence Number17482108
Product Code JOL
UDI-Device Identifier10705031003293
UDI-Public(01)10705031003293(17)300417(10)J2500470
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
CL II EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2160
Device Lot NumberJ2500470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown